Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Cause For Excessive Bleeding During Pre Menopause Period??

Hello sir,

My mom aged 47 years is at her perimenopause stage.
She had excessive bleeding accompanied by clots.
Post consulting a gynecologist she is advised Primolut N and Ultra sound of pelvis.

US impression: Bulky uterus (10.3*4.7*5.7 mm), Simple right functional cyst is seen (30*30 mm) and Endometrium CA ??
Post further consultation she is advised D&c ...

I would like to understand the following ?
Are there chances of showing thickened endometrium (14 mm) during this period ? What is the probability of getting it confirmed as CA ??
Does Primolut N causes nausea, vomiting and change in appetite ?
What is recommended course of action ?
Mon, 3 Mar 2014
Report Abuse
OBGYN 's  Response
Hi,
Here are your answers:
1. Thickened endometrium is usually not present in a regular menstrual cycle even during the peri-menopausal age; if present it is suggestive of excessive estrogen action.
2. Cancer of the uterus is not an usual finding in such a situation; predisposing factors like infertility, excessive estrogen action as in PCOD, prolonged pill usage etc., chronic endometritis and so on. A biopsy of the endometrium, pap smear and test for tumor markers can help.
3. Primolut N does have gastrointestinal side effects like nausea and vomiting. In fact, such symptoms are caused by any female hormone supplement.
4. The recommended course of action is observation, using the hormone prescribed to see if the bleeding gets controlled, since the sonogram has revealed only endometrial hyperplasia, exclusion of endometrial cause of the bleeding through a dilatation and curettage and a biopsy in addition to a pap smear. Improvement of the general condition also is necessary as is the testing for any bleeding disorders.
Hope this helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Progestagens


Loading Online Doctors....
Cause For Excessive Bleeding During Pre Menopause Period??

Hi, Here are your answers: 1. Thickened endometrium is usually not present in a regular menstrual cycle even during the peri-menopausal age; if present it is suggestive of excessive estrogen action. 2. Cancer of the uterus is not an usual finding in such a situation; predisposing factors like infertility, excessive estrogen action as in PCOD, prolonged pill usage etc., chronic endometritis and so on. A biopsy of the endometrium, pap smear and test for tumor markers can help. 3. Primolut N does have gastrointestinal side effects like nausea and vomiting. In fact, such symptoms are caused by any female hormone supplement. 4. The recommended course of action is observation, using the hormone prescribed to see if the bleeding gets controlled, since the sonogram has revealed only endometrial hyperplasia, exclusion of endometrial cause of the bleeding through a dilatation and curettage and a biopsy in addition to a pap smear. Improvement of the general condition also is necessary as is the testing for any bleeding disorders. Hope this helps.